MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETY-LOK¿ SYRINGE WITH DETACHABLE NEEDLE; HYPODERMIC NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETY-LOK¿ SYRINGE WITH DETACHABLE NEEDLE; HYPODERMIC NEEDLE
Catalog Number 309596
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported there was difficult plunger movement found while using a 3 ml bd safety-lok¿ syringe with detachable needle as the consumer stated "the syringe did not draw up the medication." there was no report of exposure, serious injury or medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: sample evaluation: a single loose 3ml safety-lok syringe and two opened empty safety-lok 3ml syringe packages were received, confirmed to be from batch # 5245904 (p/n 309596).The sample was visually evaluated.The syringe was found to have pink and red fluid residue at the needle tip, inside the hub and the syringe.The plunger was pulled back and forward - the movement was smooth with no resistance or any issues.No defects were observed.The safety mechanism of the syringe was activated and the sample was contaminated, therefore, no other evaluation could be performed.Product defect could not be confirmed based on the sample received.Dhr review for batch 5245904 (p/n 309596): manufacturing dates: 05/03/2014 to 05/04/2014.Batch quantity was (b)(4).All visual inspections were performed as per requirement with no quality notifications related to the complaint defect.Batch 5245904 was inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment.Investigation conclusion: product defect could not be confirmed based on the sample received.

Brand Name
BD SAFETY-LOK¿ SYRINGE WITH DETACHABLE NEEDLE
Common Device Name
HYPODERMIC NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key7515014
Report Number1213809-2018-00313
Device Sequence Number1704066
Product Code FMI
UDI-Device Identifier30382903095965
UDI-Public30382903095965
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K944757
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 06/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2020
Device Catalogue Number309596
Device Lot Number5245904
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2018
Initial Date Received by Manufacturer 02/23/2018
Supplement Date Received by Manufacturer02/23/2018
Initial Report FDA Received Date05/15/2018
Supplement Report FDA Received Date06/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;